MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 04/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the tip of the wire guide of a universa soft ureteral stent set was found broken when the package was opened.The device did not come in contact with the patient.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.No additional information has been provided at this time.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: one used and damaged fixed core wire guide from a universa soft ureteral stent was returned for evaluation.The wire guide is elongated at the distal end.The core wire measures 144.2 cm.The weld is missing at the distal end.The safety wire is exposed.Approximately 270 cm of elongated coil wire is past the distal end of the core wire.The coil wire starts to elongate at 123.0 cm from the proximal end.A kink is noted 115.5 cm from the proximal end.No damage is noted to the coating.Based on the information provided, the root cause of the damaged wire guide is unable to be determined.A review of production and quality documentation did not observe any specific issues with current controls that may have contributed to this incident.A review of the device history record for this product revealed no non-conformances during the manufacturing process.There were no indications that this device was no manufactured to specification.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6584891
Report Number1820334-2017-01079
Device Sequence Number13609014
Product Code FAD
UDI-Device Identifier00827002499454
UDI-Public(01)00827002499454(17)181130(10)6415518
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUSH-600
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by Manufacturer09/14/2017
Initial Report FDA Received Date05/23/2017
Supplement Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1